What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 23, 12:42 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 23, 12:42 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
142 PM EDT Tue Jul 23 2024
.SYNOPSIS...
Continued rain chances through mid-week under weak disturbances.
A cold front will cross southeast Wednesday night into
Thursday. High pressure builds overhead behind the front Friday
and persists into the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1:42 PM EDT Update...
Forecast remains valid per latest trends in obs and model
guidance. Isolated to scattered showers/thunderstorms amidst
moderate effective bulk shear have developed since late this
morning along the following lifting mechanisms: Ongoing lake
breeze front, surface trough axis accompanying the shortwave
trough mentioned in previous discussion, and mesoscale fronts
stemming from differential diurnal heating. Expect this
multicellular convection to persist through this early evening
before likely dissipating thereafter as the boundary layer
stabilizes via nocturnal cooling. The environment remains
favorable for strong convective wind gusts. Please see
discussion below for further details.
Previous Discussion...
Upper level trough remains situated over the Great Lakes region
keeping unsettled weather in place through the near term
period. Today will start off dry before a shortwave moving along
the base of the upper trough enters this afternoon. This will
kick off the development scattered showers and isolated
thunderstorms mainly along a line from Mansfield-Cleveland-Erie
and points south. Daytime heating will allow for MLCAPE values
to rise into the 500-1000 J/kg range with roughly 600-800 J/kg
of DCAPE and steep low level lapse rates. The threat for any
"severe" storms remains low but a few stronger cells may be
capable of producing strong wind gusts this afternoon and early
evening.
Showers and storms will diminish in coverage and intensity later
this evening from west to east. We'll see a window of dry weather
tonight and early Wednesday before the upper trough axis moves
overhead through the day Wednesday. At the surface, low
pressure over Quebec will drag a cold front southeast across
northern Ohio Wednesday evening. Showers and thunderstorms along
and ahead of the cold front will enter a favorable environment
for strong to severe storms as daytime heating will lead to
MLCAPE values to rise into the 1000-1500 J/kg range. Modest
instability will be accompanied by 25-30 knots of 0-6 km bulk
shear and steepening low level lapse rates. As such, SPC has
placed our entire area and the eastern Great Lakes region in a
Marginal Risk (Level 1/5) for Severe Weather in their Day 2
Convective Outlook with a primary hazard of damaging wind gusts.
High temperatures each afternoon will rise into the low to mid 80s
with overnight lows settling in the mid 60s Tuesday night.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
By the time Wednesday night rolls in, cold front will be tracking
through the CWA and continuing what looks to be the best chance for
organized rainfall for the area. Once the cold front passes through,
there will be a lag for the upper level trough axis swinging through
the Great Lakes, with patchy PVA aloft, cooler low/mid level
temperatures, and enough lingering layer moisture for post frontal
showers. Column should dry out by 18Z Thursday, lastly in the far
southeastern zones of the CWA, and forecast turns dry after that as
high pressure builds into the lakes. Temperatures drop 5-8 degrees
for Thursday and Friday from the Wednesday prefrontal values, and
dewpoints by Friday will have dropped around 10 degrees.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure will slowly shift from the Great Lakes eastward off
the mid Atlantic coast in the long term forecast period. This will
translate to a gradual warming trend as the CWA gets into return
southerly flow while upper level high pressure builds over the deep
south region. Column remains on the dry side through at least the
Sunday time frame, with low/mid level moisture making a comeback for
the beginning of next work week, and thus a return of POPs. By then,
could also see temperatures solidly in the upper 80s to around 90F
for most places from Sunday onward, with dewpoints back into the 60s
by this time as well.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Mainly VFR expected through 18Z/Wed as cyclonic WSW'erly to
W'erly flow aloft and embedded disturbances affect our region.
Simultaneously and at the surface, a weak trough lingers
over/near the eastern Great Lakes and Upper OH Valley as a
SE'ward-moving cold front approaches from the central Great
Lakes and Upper MS Valley. Our regional surface winds are
expected to be mainly SW'erly to W'erly around 5 to 10 knots.
However, a lake breeze persists over Lake Erie and within
several miles of the lake through ~00Z/Wed and will impact KERI
and eventually KCLE.
Scattered showers/thunderstorms persist through this early
evening due, in part to the passage of the aforementioned
disturbances aloft and attendant surface trough axes. Additional
isolated showers/thunderstorms are possible during the rest of
the TAF period, especially after 15Z/Wed. Brief MVFR/IFR and
brief/erratic surface gusts up to 40 knots are possible with
showers/storms.
Outlook...Isolated to scattered showers/thunderstorms with non-
VFR expected Wednesday afternoon through Thursday. Isolated
showers/thunderstorms with non-VFR possible Sunday afternoon and
evening.
&&
.MARINE...
Variable winds under 10kts become southwesterly tonight and
Wednesday ahead of a cold front, increasing to 10-15kts by Wednesday
afternoon. As the cold front moves through, winds then turn
northwesterly 10-15kts and wave heights build to 1-3ft for the
central and eastern basins of Lake Erie. With high pressure moving
in for the end of the week, winds turn northeasterly 5-10kts Friday
and Saturday with wave heights 1-2ft.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.
&&
SYNOPSIS...Iverson
NEAR TERM...Iverson/Jaszka
SHORT TERM...26
LONG TERM...26
AVIATION...Jaszka
MARINE...26
Hazardous weather outlook, Jul 23, 2:06 PM EST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
306 PM EDT Tue Jul 23 2024
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-242100-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
306 PM EDT Tue Jul 23 2024
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a marginal risk (level 1/5) for isolated severe
thunderstorms with damaging wind gusts Wednesday afternoon through
evening. Any storm will be capable of producing frequent lightning
and periods of torrential rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 23, 1:12 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
212 PM EDT Tue Jul 23 2024
OHZ029-030-231845-
Richland OH-Ashland OH-
212 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RICHLAND AND
SOUTHWESTERN ASHLAND COUNTIES THROUGH 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bellville, or 8 miles south of Mansfield, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mansfield, Lexington, Bellville, Butler, Perrysville, Lucas, and
Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4067 8263 4068 8262 4082 8232 4059 8232
4055 8262
TIME...MOT...LOC 1811Z 244DEG 17KT 4065 8254
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Jul 23, 1:20 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
220 PM EDT Tue Jul 23 2024
OHZ047-231900-
Knox OH-
220 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN KNOX COUNTY THROUGH 300
PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Centerburg, or 12 miles southwest of Mount Vernon, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, and Martinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 8248 4027 8248 4028 8275 4035 8274
4035 8264 4044 8263 4051 8235 4024 8231
TIME...MOT...LOC 1820Z 245DEG 17KT 4027 8267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Jul 23, 1:30 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
230 PM EDT Tue Jul 23 2024
OHZ019-231900-
Huron OH-
230 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HURON COUNTY
THROUGH 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norwalk, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Norwalk, Milan, and Monroeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4126 8272 4129 8258 4129 8250 4128 8250
4128 8243 4116 8243 4115 8271
TIME...MOT...LOC 1830Z 245DEG 15KT 4120 8264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Jul 23, 1:53 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
253 PM EDT Tue Jul 23 2024
OHZ020-231930-
Medina OH-
253 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEDINA COUNTY
THROUGH 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rittman, or 7 miles south of Medina, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wadsworth, Rittman, and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 8187 4105 8187 4113 8169 4099 8169
TIME...MOT...LOC 1852Z 243DEG 10KT 4103 8183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Jul 23, 2:01 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
301 PM EDT Tue Jul 23 2024
OHZ047-231945-
Knox OH-
301 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KNOX COUNTY THROUGH
345 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Utica, or 8 miles south of Mount Vernon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gambier, Martinsburg, and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4025 8248 4034 8248 4043 8219 4027 8219
4024 8220
TIME...MOT...LOC 1901Z 256DEG 18KT 4026 8242
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SullivanSpecial weather statement, Jul 23, 2:32 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
332 PM EDT Tue Jul 23 2024
OHZ011-013-232015-
Geauga OH-Cuyahoga OH-
332 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GEAUGA AND EASTERN
CUYAHOGA COUNTIES THROUGH 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parma, or near Cleveland, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Parma, Euclid, Cleveland Heights, Strongsville, North
Royalton, Solon, Warrensville Heights, South Russell, Highland Hills,
Chesterland, Garfield Heights, Shaker Heights, Maple Heights, South
Euclid, Parma Heights, Broadview Heights, Brook Park, Mayfield
Heights, and East Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4135 8129 4135 8159 4132 8159 4132 8179
4145 8180 4157 8148 4157 8130
TIME...MOT...LOC 1932Z 248DEG 20KT 4141 8166
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Sullivan